Had a Cutera CoolGlide laser vein removal treatment on my face around nose and on cheeks a month ago. A day after the treatment I got several round blisters and then scabs. On advice of the technician I treated with an Avene Cicalfate cream and aquaphor. I used SPF religiously? The lesions have now flaked off and are no longer raised but I am now left with round brown spots where th laser was fired. Will this go away? It looks like the brown spots are under the skin where the blisters were
Blisters, Scabs and Now Brown Spots After Laser Vein Removal on Face. Help!
Botox Price Calculator
What would you like to change?
Enter your info to request custom estimates from three local providers.
These providers will send a more accurate price based on your needs.
Doctor Answers 4
Laser facial vein treatment left discoloration 1 month post-op.
The Cutera CoolGlide laser is a 1064nm Nd/YAG laser with adjustable 10-100 msec pulse duration and fluence available up to 100J/cm2. This is predominantly used for hair removal, and is effective for this application. It is not a "wrong" laser for treatment of blood vessels, but 1064nm is not the best wavelength for blood vessel absorption. 577-585nm (pulsed dye laser) and 532nm (KTP laser) wavelengths are better for blood vessel treatment because of increased oxyhemoglobin absorption of laser energy at these wavelengths.
At this (1064nm) wavelength, the laser energy is less specific for oxyhemoglobin, penetrates slightly more deeply into the skin (perhaps up to a millimeter or two more), and has enough (actually plenty) energy to adequately coagulate superficial blood vessels.
So, by your description, you had blistering, scabbing, and good healing, and now have discoloration in the treatment areas (circular brown spots). This discoloration is likely from one of two (or perhaps a bit of both) potential causes:
- The clotted blood within and around the destroyed vessel has visible hemosiderin staining (from the breakdown products of the hemoglobin), and will gradually (weeks to as long as months) reabsorb over time.
- The treatment energy caused inflammation and this is post-inflammatory hyperpigmentation. This is similar to the dark discoloration around scars or injuries, particularly in darker-pigmented skin.
Both of these gradually get better over time, but careful avoidance of sun or other ultraviolet exposure (tanning beds) is critical to avoid making this a permanent discoloration. Skin "bleaches" such as 4% hydroquinone are available from your doctor by prescription, and can help with this also. Other similar medications can enhance the gradual reduction of the "brown spots" where the treatments were done.
I presume the vessels are gone. If so, be patient and things should get better over time. If not, consider cat's whisker electrocautery if these are high-flow nasal alar vessels, or one of the lasers above if these are other venous (low-flow) telangiectasias elsewhere on your face. Good luck!
Problems after vascular laser treatment
I use this device on a regular basis to treat unwanted blood vessels around the nose and on the face. There is indeed a risk of complications but this is low if the treatment is performed appropriately. The brown spots may represent temporary or permanent discoloration. I would have to see the areas to recommend specific treatment. In some cases bleaching agents such as hydroquinone are of benefit. Topical steroids can play a role in some situations as well.
Hyperpigmentation after treatment of facial capillaries - Buffalo Niagara, NY
We recommend the use of topical creams VenaQuin and VenoLucent after all treatments and recommend tht patients avoid sun damage and recommend the use of high SPF creams when going out in the sun.
See the link below for more information.
You might also like...
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.